Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 51, NWS Atlanta, GA

February 23, 2022Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 23, 2022, 8:11 PM EST for Murray County, Whitfield County, Georgia. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Feb 23, 2022, 8:11 PM EST (01:11 UTC)
Expired
Feb 24, 2022, 7:35 PM EST
In force
23 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

614 
WGUS42 KFFC 240111
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
811 PM EST Wed Feb 23 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

For the Conasauga River Basin...including Eton, Crandall, Dalton, 
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near 
Dalton...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-241315-
/O.NEW.KFFC.FL.W.0051.220224T0111Z-000000T0000Z/
/ETNG1.1.ER.220224T0039Z.220224T0100Z.000000T0000Z.NO/
811 PM EST Wed Feb 23 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Conasauga River near Eton.

* WHEN...From this evening until further notice.

* IMPACTS...Between 12 and 14 feet, Minor flooding of woodlands...
  pasture and fields begins along the river...upstream and 
  downstream from the gage on Georgia Highway 286 or Dawnville Road.


* ADDITIONAL DETAILS...
  - At 8:00 PM EST Wednesday the stage was 12.1 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM EST Wednesday was 12.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - Flood History...This crest compares to a previous crest of
    12.1 feet on 08/19/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$
3 follow-up statements
619 
WGUS82 KFFC 240840
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
340 AM EST Thu Feb 24 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County.

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

For the Conasauga River Basin...including Eton, Crandall, Dalton, 
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near 
Dalton...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-242045-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-220225T0328Z/
/ETNG1.1.ER.220224T0039Z.220224T1100Z.220224T2127Z.NO/
340 AM EST Thu Feb 24 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Conasauga River near Eton.

* WHEN...Until late this evening.

* IMPACTS...At 10 feet, Minor flooding of woodlands...pasture and 
  fields begins along the river...upstream and downstream from the 
  gage on Georgia Highway 286 or Dawnville Road.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Thursday the stage was 12.7 feet and rising.
  - Forecast...The river is expected to rise to a crest of 12.9
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$

GAC313-242045-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-220225T0001Z/
/CHCG1.1.ER.220223T1842Z.220224T1100Z.220224T1801Z.NO/
340 AM EST Thu Feb 24 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Coahulla Creek near Keiths Mill near Dalton.

* WHEN...Until this evening.

* IMPACTS...At 16 feet, Minor flooding begins. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank begin to flood.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Thursday the stage was 17.2 feet and slowly
    rising.
  - Forecast...The river is expected to rise to a crest of 17.4
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 16 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486


$$
801 
WGUS82 KFFC 241552
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1052 AM EST Thu Feb 24 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-250330-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-220225T0330Z/
/ETNG1.1.ER.220224T0039Z.220224T1415Z.220225T0040Z.NO/
1052 AM EST Thu Feb 24 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Conasauga River near Eton.

* WHEN...Until late this evening.

* IMPACTS...At 12 feet, Minor flooding of woodlands, pasture and 
  fields begins along the river, upstream and downstream from the 
  gage on Georgia Highway 286 or Dawnville Road.

* ADDITIONAL DETAILS...
  - At 10:00 AM EST Thursday the stage was 13 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 7.8 feet early Friday
    afternoon.
  - Flood stage is 12 feet.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$
272 
WGUS82 KFFC 250035
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
735 PM EST Thu Feb 24 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

GAC213-313-250145-
/O.CAN.KFFC.FL.W.0051.000000T0000Z-220225T0035Z/
/ETNG1.1.ER.220224T0039Z.220224T1415Z.220224T2249Z.NO/
735 PM EST Thu Feb 24 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Conasauga River near Eton.

* ADDITIONAL DETAILS...
  - At 7:00 PM EST Thursday the stage was 11.7 feet and falling.
  - Forecast...The river is expected to continue falling through
    this evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 2:43 PM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Feb 23, 2:43 PM EST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EST Wed Feb 23 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

Weak frontal boundary is situated near the Interstate 20
corridor. Showers that were along the front have weakened and
coverage has diminished significantly. The drying trend should
last for a few hours into the evening, but precip is expected to
develop again across portions of north Georgia overnight and into
early Thursday. Do think QPF values will be light and average less
than a quarter of an inch through the period.

The front should remain nearly stationary through tonight. The
models do try and push the front northward as a warm front
overnight and early Thursday, but am not confident that this will
occur. BL winds remain very light and don't think there will be
enough to push the boundary very far northward. The front may
start to get nudged northward during the day on Thursday as a low
pressure wave develops across the Lower Mississippi River Valley
and moves northeast. With this in mind, will drag some low end
chance pops a little further south tonight and early Thursday as
isentropic lift begins.

For later Thursday, do think that there will be a dry period
during the afternoon. However, pops should start to increase from
the NW overnight on Thursday as a cold front approaches from the
west.

Overnight temps will somewhat depend upon where the front settles
and stays. Have blended in some warmer temps near the I-20
corridor. The atmos will remain soupy, no matter where the front
lands. Do think that there will be some potential for dense fog
development later tonight. Not confident on coverage, but do think
the best area will be along and just south of the warm front.

NListemaa

&&

.LONG TERM /Friday through Wednesday/...

Did not make any big changes to the long term forecast. Still
expecting scattered showers on Friday as well as Saturday night
through Sunday as the southwesterly flow aloft and warm, humid air
mass persist over the area. Monday, Tuesday, and Wednesday look
to be dry as surface high pressure and northwesterly to quasi-
zonal flow aloft influence the weather.

Previous discussion follows...

A cold front will finally be making forward progress into the
area at the start of the forecast period as a shortwave heading
into the Great Lakes region provides forward impetus. Ongoing
showers along the front will be on a weakening trend as the front
pushes southeastward on Friday given diminishing dynamics as the
shortwave departs northeast. Thus, QPF Friday looks to be on the
lighter side, largely a quarter inch or less across far north
Georgia diminishing to zero in central Georgia.

More seasonal temperatures make a return in the wake of the front
by Friday night into Saturday, particularly across north Georgia.
Saturday looks mostly dry through the day, though a few light
rain showers may begin to increase across far north Georgia late
in the day as isentropic lift increases ahead of an incoming
shortwave. Showers appear more likely from Saturday night into
Sunday as this system works eastward. Given the trend of
moderating temperatures through this period, wintry precip has
been removed from weather grids at this time.

More seasonal temperatures look to persist into the beginning of
next week. Some model discrepancies do begin to increase by this
point but a dry forecast will be maintained at the end of the
forecast period for the time being.

Martin/RW

&&

.CLIMATE...

Records for 02-23

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      79 2018     34 1989     57 1922     18 1939
                2017
                2012
   KATL      79 1980     32 1901     62 1909     19 1939
   KCSG      83 2018     37 1989     67 1962     18 1963
                1996
   KMCN      81 1980     37 1901     66 1909     22 1963
                1909

Records for 02-24

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      83 2018     37 1947     60 2018     19 1989
                                                    1967
                                                    1947
   KATL      79 2018     35 1907     64 1890     17 1989
                                                    1947
   KCSG      84 2018     38 1901     61 2018     21 1989
                                        1979
   KMCN      83 2018     36 1901     62 1961     18 1901

&&

.AVIATION...
18Z Update...
Some sct MVFR clouds are possible this afternoon, with prevailing
VFR conditions through the evening. With a moist ground and near
calm winds tonight, fog and low cigs are anticipated. Models are
in agreement with the fog developing, just not the vsbys. VFR cigs
expected tomorrow after the fog and low clouds burn off. Winds
will remain on the west side during the days, but will likely go
light and vrb overnight.

//ATL Confidence...18Z Update...
Med confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  76  56  73 /  10  10  10  20
Atlanta         59  77  60  69 /  10  10  20  30
Blairsville     52  69  56  63 /  30  30  50  60
Cartersville    56  77  58  67 /  10  10  30  60
Columbus        58  80  60  76 /  10   5  10  20
Gainesville     56  72  56  68 /  20  20  20  40
Macon           54  84  59  81 /  10   5  10  10
Rome            54  77  57  65 /  20  20  50  60
Peachtree City  59  78  59  71 /  10  10  10  20
Vidalia         54  86  62  86 /  10   5  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Martin/RW
AVIATION...NListemaa
Hazardous weather outlook, Feb 23, 2:50 PM EST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EST Wed Feb 23 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-242000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EST Wed Feb 23 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Patchy dense fog is possible tonight through early Thursday
morning, mainly south of the Interstate 20 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:52 PM ESTRiver Flood WarningFFCCatoosa32 hr
Feb 24, 5:10 AM ESTRiver Flood WarningFFCFloyd6 hr
Feb 24, 6:10 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Clarke, Crawford and 42 more3 hr
Feb 24, 9:14 AM ESTDense Fog AdvisoryFFCBibb, Butts, Clarke, Crawford, Crisp, Dooly and 22 more46 min

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.